Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 49, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Apr 30, 2008, 9:24 PM EDT for 7 counties in Florida. It took effect at May 1, 2008, 3:04 AM EDT. It was in force for 16 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 30, 2008, 9:24 PM EDT (01:24 UTC)
- In effect from
- May 1, 2008, 3:04 AM EDT
- Expired
- May 1, 2008, 7:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 11:00 AM EDT | WILDFIRE | 4 Ene Trenton, FL | GILCHRIST SHERIFFS OFFICE REPORTS WILDFIRE AT 350 TO 400 ACRES AS OF 11 AM THIS MORNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2152 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 010124 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 924 PM EDT WED APR 30 2008 FLZ020>023-030-031-035-036-040-011330- /O.UPG.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/ /O.NEW.KJAX.FW.W.0049.080501T1600Z-080501T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 924 PM EDT WED APR 30 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM THURSDAY. LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES NEAR 25 TO 30 PERCENT. RHS WILL BE BELOW 35 PERCENT FOR 4 TO 6 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ FLZ024-025-032-037-011330- /O.CON.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/ NASSAU-DUVAL-CLAY-PUTNAM- 924 PM EDT WED APR 30 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES NEAR 30 PERCENT. RHS WILL BE BELOW 35 PERCENT FOR AROUND 4 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ CARROLL
2 follow-up statements
000 WWUS82 KJAX 010704 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 304 AM EDT THU MAY 1 2008 FLZ024-025-032-037-012200- /O.UPG.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/ /O.EXB.KJAX.FW.W.0049.080501T1700Z-080501T2200Z/ NASSAU-DUVAL-CLAY-PUTNAM- 304 AM EDT THU MAY 1 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON DUE TO LOW HUMIDITIES AND BREEZY WINDS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON. THE COMBINATION OF DRY AIR AND BREEZY WINDS WILL CREATE DANGEROUS FIRE CONDITIONS ACROSS THE AREA THIS AFTERNOON ACROSS INLAND NORTHEAST FLORIDA. RELATIVE HUMIDITIES WILL BEGIN TO FALL BELOW 35 PERCENT AROUND NOON WITH MINIMUM VALUES NEAR 25 TO 30 PERCENT INLAND. HUMIDITIES ARE EXPECTED TO REMAIN CRITICALLY LOW FOR UP TO 6 HOURS. EAST TO SOUTHEAST WINDS WILL INCREASE TO NEAR 15 MPH IN THE AFTERNOON. $$ FLZ033-038-012200- /O.EXB.KJAX.FW.W.0049.080501T1700Z-080501T2200Z/ ST JOHNS-FLAGLER- 304 AM EDT THU MAY 1 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON INLAND FOR LOW HUMIDITIES AND BREEZY WINDS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON. THE COMBINATION OF DRY AIR AND BREEZY WINDS WILL CREATE DANGEROUS FIRE CONDITIONS ACROSS THE AREA THIS AFTERNOON ACROSS INLAND NORTHEAST FLORIDA. RELATIVE HUMIDITIES WILL BEGIN TO FALL BELOW 35 PERCENT AROUND NOON WITH MINIMUM VALUES NEAR 30 PERCENT INLAND. HUMIDITIES ARE EXPECTED TO REMAIN CRITICALLY LOW FOR UP TO 6 HOURS. EAST TO SOUTHEAST WINDS WILL INCREASE TO NEAR 15 MPH IN THE AFTERNOON. $$ FLZ020>023-030-031-035-036-040-012300- /O.NEW.KJAX.FW.A.0055.080502T1700Z-080502T2200Z/ /O.CON.KJAX.FW.W.0049.080501T1600Z-080501T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 304 AM EDT THU MAY 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. DRY AIR WILL PERSIST OVER THE AREA TODAY AND THURSDAY. CRITICALLY LOW RELATIVE HUMIDITIES ARE EXPECTED EACH DAY. RELATIVE HUMIDITIES WILL BEGIN TO FALL BELOW 35 PERCENT AROUND NOON WITH MINIMUM VALUES NEAR 20 TO 25 PERCENT. HUMIDITIES ARE EXPECTED TO REMAIN CRITICALLY LOW FOR UP TO 8 HOURS. EAST TO SOUTHEAST WINDS WILL INCREASE TO 10 TO 15 MPH IN THE AFTERNOON. DRY AIR WILL CONTINUE OVER THE AREA THURSDAY AFTERNOON. EXTENDED DURATIONS OF LOW HUMIDITIES ARE EXPECTED WITH MINIMUM VALUES AROUND 25 TO 30 PERCENT FOR UP TO 5 HOURS. $$ ENYEDI
000 WWUS82 KJAX 011915 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 315 PM EDT THU MAY 1 2008 FLZ020>023-030-031-035-036-040-020715- /O.CON.KJAX.FW.W.0049.000000T0000Z-080501T2300Z/ /O.CON.KJAX.FW.A.0055.080502T1700Z-080502T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 315 PM EDT THU MAY 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. DRY AIR WILL PERSIST OVER THE AREA TODAY AND FRIDAY. CRITICALLY LOW RELATIVE HUMIDITIES ARE EXPECTED EACH DAY. CRITICALLY LOW RELATIVE HUMIDITIES OF 25 TO 30 PERCENT WILL CONTINUE THROUGH THE AFTERNOON. EAST TO SOUTHEAST WINDS WILL INCREASE TO 10 TO 15 MPH IN THE AFTERNOON. RELATIVE HUMIDITIES WILL INCREASE RAPIDLY AFTER SUNSET WITH LIGHT WINDS EXPECTED OVERNIGHT. DRY AIR WILL CONTINUE OVER THE AREA THURSDAY AFTERNOON. EXTENDED DURATIONS OF LOW HUMIDITIES ARE EXPECTED WITH MINIMUM VALUES AROUND 25 TO 30 PERCENT FOR UP TO 5 HOURS. $$ FLZ037-020715- /O.EXA.KJAX.FW.A.0055.080502T1700Z-080502T2200Z/ /O.CON.KJAX.FW.W.0049.000000T0000Z-080501T2200Z/ PUTNAM- 315 PM EDT THU MAY 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. DRY AIR WILL PERSIST OVER THE AREA TODAY AND THURSDAY. CRITICALLY LOW RELATIVE HUMIDITIES ARE EXPECTED EACH DAY. CRITICALLY LOW RELATIVE HUMIDITIES OF 25 TO 30 PERCENT WILL CONTINUE THROUGH THE AFTERNOON. EAST TO SOUTHEAST WINDS WILL INCREASE TO 10 TO 15 MPH IN THE AFTERNOON. RELATIVE HUMIDITIES WILL INCREASE RAPIDLY AFTER SUNSET WITH LIGHT WINDS EXPECTED OVERNIGHT. DRY AIR WILL CONTINUE OVER THE AREA THURSDAY AFTERNOON. EXTENDED DURATIONS OF LOW HUMIDITIES ARE EXPECTED WITH MINIMUM VALUES AROUND 25 TO 30 PERCENT FOR UP TO 5 HOURS. $$ FLZ024-025-032-033-038-012200- /O.CON.KJAX.FW.W.0049.000000T0000Z-080501T2200Z/ NASSAU-DUVAL-CLAY-ST JOHNS-FLAGLER- 315 PM EDT THU MAY 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE COMBINATION OF DRY AIR AND BREEZY WINDS WILL CREATE DANGEROUS FIRE CONDITIONS THIS AFTERNOON. RELATIVE HUMIDITIES WILL INCREASE RAPIDLY AFTER SUNSET WITH LIGHT WINDS EXPECTED OVERNIGHT. RELATIVE HUMIDITIES WILL BEGIN TO FALL BELOW 35 PERCENT AROUND NOON WITH MINIMUM VALUES NEAR 25 TO 30 PERCENT INLAND. HUMIDITIES ARE EXPECTED TO REMAIN CRITICALLY LOW FOR UP TO 6 HOURS. EAST TO SOUTHEAST WINDS WILL INCREASE TO NEAR 15 MPH IN THE AFTERNOON. $$ JDS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 30, 8:55 PM EDT, 29 minutes earlier.
Area forecast discussion, Apr 30, 8:55 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 PM EDT WED APR 30 2008
.UPDATE...
THE INFLUENCES OF COOL/DRY HIGH PRESSURE OVER THE REGION WILL
RESULT IN A SECOND STRAIGHT NIGHT OF WELL BELOW NORMAL
TEMPERATURES. RECORDS COULD BE TIED OR BROKEN TONIGHT.
RECORD LOW TEMPS FOR MAY 1ST...
JAX 47/2000
GNV 47/1908
AMG 45/1963
SSI 50/1963
ONSHORE WINDS WILL RESULT IN MILDER TEMPS AT THE COAST. NO UPDATES
ARE NEEDED TO THE GOING FORECAST.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL. APPEARS TO BE TOO DRY FOR
EVEN SHALLOW GROUND FOG TONIGHT. SOME WIND GUSTS AROUND 15 KTS MAY
MIX TO THE SFC THU AFTN.
&&
.MARINE...NO CHANGES ARE EXPECTED TO FCST.
&&
.FIRE WX...FCST RH VALUES ARE LOW ENUF WHERE AN UPGRADE TO A RED
FLAG WARNING FOR MOST INLAND COUNTIES IS WARRANTED. WILL LEAVE
PUTNAM...CLAY...DUVAL AND NASSAU AS A WATCH FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 48 84 54 85 / 0 0 0 0
SSI 55 75 63 79 / 0 0 0 0
JAX 50 81 58 82 / 0 0 0 0
SGJ 58 78 62 80 / 0 0 0 0
GNV 49 85 54 86 / 0 0 0 0
OCF 50 85 55 86 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WARNING FROM THU AFTN THRU THU EVENING FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.
FIRE WX WATCH FROM THURSDAY AFTN THRU THU EVENING FOR
CLAY-DUVAL-NASSAU-PUTNAM.
GA...NONE.
AM...NONE.
&&
SHULER/CARROLL/WALKERHazardous weather outlook, Apr 30, 8:37 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 837 PM EDT WED APR 30 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011230- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 837 PM EDT WED APR 30 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE FIRE DANGER WILL REMAIN ELEVATED THURSDAY AFTERNOON DUE TO LOW RELATIVE HUMIDITY FOR NORTHEAST FLORIDA EXCLUDING ONLY ST JOHNS AND FLAGLER COUNTIES. THE NEXT FRONTAL SYSTEM MAY PRODUCE ISOLATED THUNDERSTORMS ON SATURDAY AND SCATTERED THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:04 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 18 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.